Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 27, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 8, 2015, 5:08 PM CDT for Haskell County, Texas. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2015, 5:08 PM CDT (22:08 UTC)
- Expired
- May 8, 2015, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 91 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 5:30 PM CDT | TSTM WND GST 60 | Rochester, TX | |
| May 8, 5:30 PM CDT | TORNADO | Nw Weinert, TX | TRAINED SPOTTER REPORT RELAYED THROUGH HASKELL COUNTY SHERIFF OFFICE. TORNADO WAS ON THE GROUND. |
| May 8, 5:45 PM CDT | TSTM WND GST 70 | Rochester, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
231
WFUS54 KSJT 082208
TORSJT
TXC207-082300-
/O.NEW.KSJT.TO.W.0027.150508T2208Z-150508T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 PM CDT FRI MAY 8 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 600 PM CDT
* AT 506 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 12 MILES WEST OF ROCHESTER...AND MOVING EAST AT
30 MPH.
HAZARD...TORNADO...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
ROCHESTER AROUND 525 PM CDT.
O'BRIEN AROUND 530 PM CDT.
WEINERT AROUND 545 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE JUD AND US-277 NEAR THE
HASKELL-KNOX COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3310 9952 3308 9989 3309 10000 3339 10000
3340 9999 3341 9952
TIME...MOT...LOC 2208Z 270DEG 28KT 3337 10003
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$3 follow-up statements
675
WWUS54 KSJT 082221
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
521 PM CDT FRI MAY 8 2015
TXC207-082300-
/O.CON.KSJT.TO.W.0027.000000T0000Z-150508T2300Z/
HASKELL TX-
521 PM CDT FRI MAY 8 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN HASKELL COUNTY
UNTIL 600 PM CDT...
AT 516 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHWEST OF ROCHESTER...AND MOVING EAST AT 30
MPH.
HAZARD...TORNADO...HEN EGG SIZE HAIL AND 70 MPH WINDS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
ROCHESTER AROUND 525 PM CDT.
O'BRIEN AROUND 530 PM CDT.
WEINERT AROUND 545 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE US-277 NEAR THE HASKELL-KNOX
COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3310 9952 3308 9989 3309 10000 3339 10000
3340 9999 3341 9952
TIME...MOT...LOC 2219Z 269DEG 28KT 3336 9993
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$133
WWUS54 KSJT 082232
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
532 PM CDT FRI MAY 8 2015
TXC207-082300-
/O.CON.KSJT.TO.W.0027.000000T0000Z-150508T2300Z/
HASKELL TX-
532 PM CDT FRI MAY 8 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN HASKELL COUNTY
UNTIL 600 PM CDT...
AT 531 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR O'BRIEN...AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO...HEN EGG SIZE HAIL AND 70 MPH WINDS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
WEINERT AROUND 555 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE US-277 NEAR THE HASKELL-KNOX
COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3310 9952 3308 9989 3309 10000 3339 10000
3340 9999 3341 9952
TIME...MOT...LOC 2232Z 274DEG 27KT 3335 9987
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$496
WWUS54 KSJT 082246
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
546 PM CDT FRI MAY 8 2015
TXC207-082300-
/O.CON.KSJT.TO.W.0027.000000T0000Z-150508T2300Z/
HASKELL TX-
546 PM CDT FRI MAY 8 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL HASKELL COUNTY
UNTIL 600 PM CDT...
AT 543 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR O'BRIEN...AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
WEINERT AROUND 600 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE US-277 NEAR THE HASKELL-KNOX
COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3309 9993 3340 9993 3341 9952 3310 9952
3308 9989
TIME...MOT...LOC 2245Z 274DEG 24KT 3335 9978
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 8, 4:29 PM CDT, 39 minutes earlier.
Area forecast discussion, May 8, 4:29 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 429 PM CDT Fri May 8 2015 .SHORT TERM... (Tonight and Tomorrow) ...Severe Thunderstorms... The potential for severe thunderstorms highlights the forecast for the next 24 hours. With southwest flow aloft over Texas and a dryline to our west, severe thunderstorms are possible during the next 24 hours. Most of our Counties are currently under Tornado Watch number 145, which continues until midnight CDT tonight. In addition, the 0 to 6 kilometer bulk shear this afternoon is in the 40 to 60 knots range; plus, surface based CAPEs this afternoon are around 4000 J/Kg. These conditions clearly have our attention. With ongoing severe thunderstorms to our northwest, outflow boundaries from that activity will be a big player, during the evening hours, for supercell initiation over our counties. .LONG TERM... (Saturday night through Friday) ...Severe Weather Threat Into Sunday Night... With the main focus on the short term, the long term forecast remains essentially unchanged. The upper trough axis will finally move over and east of our counties Sunday night. Until then, any thunderstorms, which develop over or move into our counties, may be severe. The timing of the next front looks more likely for early to mid day Monday, rather than late Sunday night. Temperatures after the front still look cooler, at least into mid week. Another developing upper trough, along the west coast, will help maintain southwest flow aloft over Texas for most of next week. Thus, thunderstorms remain in the forecast for all long-term periods. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 84 63 80 60 / 30 50 50 50 30 San Angelo 69 88 63 81 60 / 30 30 70 50 40 Junction 70 83 68 81 64 / 30 40 70 70 60 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Huber
Hazardous weather outlook, May 8, 3:54 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 354 PM CDT FRI MAY 8 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 354 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY WEST OF A LINE FROM JUNCTION TO COLEMAN. THE MAIN THREATS THERE ARE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. ELSEWHERE...THE MAIN THREATS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. ALTHOUGH THE TORNADO THREAT IS NOT HAS HIGH...EAST OF THIS LINE...A TORNADO IS POSSIBLE. IN ADDITION...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ORGANIZED SEVERE WEATHER IS POSSIBLE AGAIN ON SATURDAY. SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS...VERY LARGE HAIL... TORNADOES...AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON...AND AGAIN ON SATURDAY. HUBER
In the hours before
Special weather statement, May 8, 3:09 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
309 PM CDT FRI MAY 8 2015
TXZ076-082045-
CROCKETT TX-
309 PM CDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 307 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS
COUNTY...OR ABOUT 8 MILES SOUTH OF MCCAMEY...MOVING NORTHEAST AT 25
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHWESTERN CROCKETT COUNTY.
LAT...LON 3110 10234 3109 10163 3108 10162 3095 10195
3098 10199 3098 10201 3099 10206 3098 10209
3100 10218 3103 10222 3103 10229 3107 10236
TIME...MOT...LOC 2009Z 223DEG 26KT 3103 10223The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:15 PM CDT | Special Weather Statement | SJT | Callahan | 30 min |
| May 7, 7:32 PM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 28 min |
| May 7, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 48 min |
| May 7, 8:18 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 42 min |
| May 7, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 57 min |
| May 7, 9:37 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 53 min |
| May 7, 10:30 PM CDT | Special Weather Statement | SJT | Coleman | 30 min |
| May 7, 10:34 PM CDT | Areal Flood Advisory | SJT | Brown | 116 min |
| May 7, 10:37 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 38 min |
| May 7, 11:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 64 min |
| May 7, 11:30 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| May 8, 12:11 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 44 min |
| May 8, 12:40 AM CDT | Areal Flood Advisory | SJT | Brown | 95 min |
| May 8, 3:09 PM CDT | Special Weather Statement | SJT | Upton | 36 min |
| May 8, 5:55 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 50 min |
| May 8, 6:19 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 41 min |
| May 8, 6:29 PM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 2 hr |
| May 8, 6:53 PM CDT | Tornado Warning | SJT | Throckmorton | 52 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.